BREAKING NEWS: Grizedale students hospitalised after synthetic high overdose

47 total views, 1 views today

SCAN has learned that several police officers arrived at a Grizedale College townhouse on the evening of Wednesday Week 5. Two students are critically ill following a suspected overdose of the weed substitute Spice. Three others are also in hospital as a result of the drug. All of the students are believed to be first year Lancaster students. Following the arrival of ambulances in Pendle Avenue between 6.30pm and 7pm, police cars soon arrived at the scene.

It is currently believed that a police van, in addition to an ambulance, arrived at Grizedale College between 6 and 7pm. The Grizedale College porter who attended the scene refused to comment on the situation.

The University since tweeted and emailed students to warn them against the substance. The email says: “Five students are in hospital, 2 of them critically ill following a suspected overdose of a drug called Spice. It is extremely important if you have taken the drug to call 999 immediately and call for an ambulance. Please also check on anyone you think may have taken it.

“Spice is a cannabis based drug and can be bought over the internet. Packages may be labelled ‘not for human consumption’.”

Speaking to SCAN, LUSU President Laura Clayson said: “obviously we are concerned and encourage all students to follow the advice [and] guidance given by the University. Our thoughts are with the students affected.”

Update: The University’s Head of Communications, Vicky Tyrrell, has told The Guardian that the police had called university authorities to tell them that the students had been taken to the Royal Lancaster Hospital. “We’ve got five students who have been taken to hospital with a suspicion that they had taken the drug,” Tyrell said. “Of the five, we know that two of them are seriously ill.”

Update (21/05/2015): The University has tweeted an update on the current state of the two students who remain in hospital – “The two remaining students are conscious and in a stable condition. Thanks again for all the messages of support”. 

SCAN will report more on the incident as the situation unfolds and more information becomes available.

Similar Posts
Latest Posts from